Remote Access Proceedings of the American Mathematical Society
Green Open Access

Proceedings of the American Mathematical Society

ISSN 1088-6826(online) ISSN 0002-9939(print)

 
 

 

Representation theorems for positive solutions of parabolic equations


Author: Yehuda Pinchover
Journal: Proc. Amer. Math. Soc. 104 (1988), 507-515
MSC: Primary 35C15; Secondary 35K10
DOI: https://doi.org/10.1090/S0002-9939-1988-0962821-0
MathSciNet review: 962821
Full-text PDF

Abstract | References | Similar Articles | Additional Information

Abstract: We determine all the minimal positive solutions of the parabolic equation $ Lu = 0$ in $ {{\mathbf{R}}^n} \times {{\mathbf{R}}_ - }$, where $ L$ has time independent coefficients or $ L$ has periodic coefficients in $ {x_1}, \ldots ,{x_n}$ and $ t$.


References [Enhancements On Off] (What's this?)

  • [1] S. Agmon, On positive solutions of elliptic equations with periodic coefficients in $ {{\mathbf{R}}^n}$, spectral results and extensions to elliptic operators on Riemannian manifolds, Proc. Internat. Conf. on Differential Equations (I. W. Knowles and R. T. Lewis, eds.), North-Holland Math. Studies, No. 92, 1984, pp. 7-17. MR 799327 (87a:35060)
  • [2] D. G. Aronson, Non-negative solutions of linear parabolic equations, Ann. Scuola Norm. Sup. Pisa (3) 22 (1968), 607-694. MR 0435594 (55:8553)
  • [3] A. Friedman, On the uniqueness of the Cauchy problem for parabolic equations, Amer. J. Math. 81 (1959), 503-511. MR 0104907 (21:3657)
  • [4] A. Koranyi and J. C. Taylor, Minimal solutions of the heat equation and uniqueness of the positive Cauchy problem on homogeneous spaces, Proc. Amer. Math. Soc. 94 (1985), 273-278. MR 784178 (86i:58126)
  • [5] N. V. Krylov and M. V. Safanov, A certain property of solutions of parabolic equations with measurable coefficients, Math. USSR Izv. 16 (1981), 151-164.
  • [6] O. A. Ladyženskja, V. A. Solonnikov and N. N. Ural'ceva, Linear and quasilinear equations of parabolic type, Transl. Math. Monographs, vol. 23, Amer. Math. Soc., Providence, R.I., 1968.
  • [7] M. Murata, Structure of positive solutions to $ ( - \Delta + V)u = 0$ in $ {{\mathbf{R}}^n}$, Duke Math. J. 53 (1986), 869-943. MR 874676 (88f:35039)
  • [8] Y. Pinchover, Sur les solutions positives d'équations elliptiques et paraboliques dans $ {{\mathbf{R}}^n}$, C. R. Acad. Sci. I Paris, 302 (1986), 447-450. MR 838599 (88a:35114)
  • [9] -, Positive solutions of second order elliptic equations, Ph.D. Thesis, Hebrew Univ. of Jerusalem, Jerusalem, 1986. (Hebrew)
  • [10] D. V. Widder, Positive temperature on an infinite rod, Trans. Amer. Math. Soc. 55 (1944), 85-95. MR 0009795 (5:203f)
  • [11] V. V. Zhikov, Asymptotic behavior and stabilization of solutions of second order parabolic equations with lower order terms, Trans. Moscow Math. Soc. 2 (1984), 69-99.

Similar Articles

Retrieve articles in Proceedings of the American Mathematical Society with MSC: 35C15, 35K10

Retrieve articles in all journals with MSC: 35C15, 35K10


Additional Information

DOI: https://doi.org/10.1090/S0002-9939-1988-0962821-0
Keywords: Appell transform, cap, Cauchy problem, exponential solution, extreme point, heat equation
Article copyright: © Copyright 1988 American Mathematical Society

American Mathematical Society